MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD VEO¿ INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD VEO¿ INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE
Model Number 324911
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to use with bd veo¿ insulin syringes with bd ultra-fine¿ needle the scale markings were missing.The following information was provided by the initial reporter: "1 defective syringe in package of 10 syringe missing volume labels, needed to use 3 units but there was none so she couldn't use it".
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that prior to use with bd veo¿ insulin syringes with bd ultra-fine¿ needle the scale markings were missing.The following information was provided by the initial reporter: "1 defective syringe in package of 10 syringe missing volume labels, needed to use 3 units but there was none so she couldnt use it".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 30-jun-2023.H6: investigation summary: customer returned (1) 0.5ml 31ga 6mm syringe in an open polybag from the lot# 2199434.It was reported by the consumer that 1 defective syringe in package of 10 syringe missing volume labels, needed to use 3 units but there was none so she couldn't use it.The returned syringe was examined and observed missing (light printing) scale marking lines around 5 unit.A review of the device history record was completed for batch# 2199434.All inspections and challenges were performed per the applicable operations qc specifications.Embecta was able to confirm the customer¿s indicated failure.Root cause analysis: there was one notification (zm 201034109) noted which is for missing print that had occurred due to ink flow restride causing blank spots on drum causing dry ink on drum that pertained to the missing print complaint.H3 other text : see h10.

Brand Name
BD VEO¿ INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17140098
Report Number1920898-2023-00362
Device Sequence Number14945481
Product Code FMF
UDI-Device Identifier00382903249114
UDI-Public(01)00382903249114
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K190054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number324911
Device Catalogue Number324911
Device Lot Number2199434
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown